Nebraska, 2006

Hail and Damaging Winds in Nebraska, July 1, 2006

July 1, 2006 · NWS GLD · 3 events in 1 county or zone

2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 1, 12:00 PM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Jul 1, 12:00 PM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
100 PM MDT SAT JUL 1 2006

.DISCUSSION...AN ACTIVE PATTERN WILL BE IN PLACE ACROSS THE CENTRAL
HIGH PLAINS THROUGH EARLY NEXT WEEK AS A COLD FRONT MEANDERS ACROSS
THE AREA AND A SERIES OF SHORT WAVE TROUGHS KEEP THE RIDGE FLAT
BRINGING A CHANCE OF PRECIPITATION TO THE TRI-STATE AREA.

TONIGHT...A COLD FRONT WILL SAG SLOWLY SOUTH ACROSS THE AREA THIS
AFTERNOON BISECTING THE FORECAST AREA FROM SOUTHWEST TO NORTHEAST BY
LATE AFTERNOON. THIS BOUNDARY WILL PROVIDE A FOCUS FOR THUNDERSTORM
DEVELOPMENT AFTER 21Z. A 40KT LLJ IS FORECAST TO DEVELOP AFTER 03Z
WHICH SHOULD ALLOW DEEP MOIST CONVECTION TO CONTINUE NORTH OF THE
SFC BOUNDARY THROUGH THE EVENING HOURS. INCREASED POPS ALONG/NORTH
OF BOUNDARY THROUGH THE EVENING HOURS AND KEPT A SLIGHT
CHANCE/CHANCE MENTION AFTER MIDNIGHT ACROSS THE NORTHEAST ZONES AS
ACTIVITY DIMINISHES/MOVES EASTWARD. DUE TO SLOW STORM MOTIONS AND AN
INCREASE IN PRECIPITABLE WATER VALUES NORTH OF THE BOUNDARY...SOME
LOCALLY HEAVY RAIN APPEARS POSSIBLE AND ADJUSTED QPF UP ACROSS THE
AREA TONIGHT.

THE DIFFUSE BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN KANSAS ON
SUNDAY WITH WIDELY SCATTERED THUNDERSTORMS DEVELOPING ALONG/NORTH OF
BOUNDARY IN LOW LEVEL UPSLOPE REGIME. ONCE AGAIN 40+ KT LLJ IS
FORECAST TO DEVELOP DURING THE EVENING HOURS FAVORING THE NORTHERN
HALF OF THE FORECAST AREA. HIGH SHOULD BE SLIGHTLY COOLER ACROSS THE
NORTHERN ZONES WITH READINGS AROUND 90...FURTHER SOUTH MID/UPPER 90S
ARE EXPECTED.

BY MONDAY...THE SFC BOUNDARY WILL SAG FURTHER SOUTH WITH
POST-FRONTAL EASTERLY UPSLOPE ACROSS THE CENTRAL HIGH PLAINS
BRINGING COOLER TEMPERATURES. THIS SHOULD KEEP SUFFICIENT MOISTURE
IN PLACE FOR ISOLATED/WIDELY SCATTERED THUNDERSTORMS DEVELOPING
DURING THE AFTERNOON. NO BIG CHANGES FROM PREVIOUS THINKING WITH
HIGHS AROUND 90 EXPECTED.

TUESDAY...LOW LEVEL EASTERLY UPSLOPE CONTINUES ACROSS THE TRI-STATE
AREA ON TUESDAY FAVORING THE WESTERN ZONES FOR DEEP MOIST
CONVECTION. HOWEVER...EXPANDED SLIGHT CHANCE MENTION FURTHER EAST
GIVEN WEAK ASCENT ALONG REMNANT BOUNDARY/MOIST EASTERLY UPSLOPE FLOW.
SEASONABLE TEMPERATURES ARE EXPECTED WITH HIGHS IN THE UPPER
80S/AROUND 90.

DAYS 4 THROUGH 7(WED-SAT)...LITTLE IN THE WAY OF CHANGES PLANNED
THROUGH THE PERIOD AS THE SUBTROPICAL RIDGE BUILDS EAST ACROSS THE
CENTRAL/SOUTHERN PLAINS ALLOWING A SLOW WARMING TREND AND LIMITED
CHANCES FOR DEEP MOIST CONVECTION. HIGHS AT THE BEGINNING OF THE
PERIOD WILL BE IN THE 80S AND SLOWLY CLIMB INTO THE UPPER 90S
TOWARD THE WEEKEND.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

MCGUIRE
Hazardous weather outlook, Jul 1, 9:47 AM MST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1047 AM MDT SAT JUL 1 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021515-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1147 AM CDT SAT JUL 1 2006 /1047 AM MDT SAT JUL 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND
EVENING ACROSS MUCH OF THE TRI-STATE AREA. THUNDERSTORMS WILL
DEVELOP ALONG AND NORTH OF A COLD FRONT...WHICH BY MID AFTERNOON
WILL LIE NEAR A CHEYENNE WELLS TO GOODLAND TO MCCOOK LINE. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WIND...ALTHOUGH AN ISOLATED
TORNADO CANNOT BE RULED OUT NEAR THE COLD FRONT. LOCALLY HEAVY RAIN
WILL ALSO BE POSSIBLE WITH A FEW OF THE SLOW MOVING STORMS.

THE THREAT OF SEVERE WEATHER WILL COME TO AN END BY MIDNIGHT.
HOWEVER...ISOLATED THUNDERSTORMS DURING THE OVERNIGHT HOURS MAY
CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH TUESDAY. SEVERE WEATHER
WILL BE POSSIBLE AGAIN ON SUNDAY ACROSS NORTHWEST KANSAS AND
EXTREME SOUTHWEST NEBRASKA. ONCE AGAIN THE MAIN THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS. OTHERWISE THE MAIN THREAT WILL BE
DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

FS/JDK

In the hours before

Special weather statement, Jul 1, 2:29 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM MDT SAT JUL 1 2006

KSZ002-003-NEZ080-081-012200-
DECATUR-HITCHCOCK-RAWLINS-RED WILLOW-
429 PM CDT SAT JUL 1 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY
IN NORTHWEST KANSAS...HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF TRAER...OR 14 MILES SOUTH OF
MCCOOK...AND MOVING NORTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

JRM
Special weather statement, Jul 1, 4:03 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT SAT JUL 1 2006

KSZ002-003-012330-
DECATUR-RAWLINS-
603 PM CDT SAT JUL 1 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND DECATUR
COUNTY IN NORTHWEST KANSAS...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LUDELL...OR 11 MILES
SOUTHEAST OF ATWOOD...AND MOVING EAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 54 AND 76.

JRM
Special weather statement, Jul 1, 4:11 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
511 PM MDT SAT JUL 1 2006

NEZ081-012345-
RED WILLOW-
611 PM CDT SAT JUL 1 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCCOOK...AND MOVING NORTHEAST AT 5 MPH.
ANOTHER STRONG THUNDERSTORM WAS MOVING ACROSS THE EXTREME NORTHEAST
RED WILLOW COUNTY...THIS STORM WILL ALSO PRODUCE NICKEL SIZE HAIL.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 80 AND 110.

JRM

The radar

The Grand Island radar (KUEX), 158 km away, was scanning. The volume nearest the first event began at 23:12 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Red Willow

When
July 1, 4:15 PM MST
Where
Red Willow County, 5 mi N of Bartley
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.317, -100.300

Thunderstorm Wind, Red Willow

When
July 1, 4:25 PM MST
Where
Red Willow County, 5 mi NE of Bartley
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.300, -100.233

Hail, Red Willow

When
July 1, 4:25 PM MST
Where
Red Willow County, 5 mi NE of Bartley
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.300, -100.233

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524331, 5524332, 5524333.